Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Sep 18, 2021, 3:03 AM EDT. It took effect at Sep 19, 2021, 12:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2021, 3:03 AM EDT (07:03 UTC)
- In effect from
- Sep 19, 2021, 12:00 AM EDT
- Expired
- Sep 19, 2021, 2:37 PM EDT
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
035 WHUS71 KCAR 180703 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 303 AM EDT Sat Sep 18 2021 ANZ050-051-181515- /O.NEW.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 303 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mainly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
9 follow-up statements
743 WHUS71 KCAR 181009 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 609 AM EDT Sat Sep 18 2021 ANZ050-051-181815- /O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 609 AM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
928 WHUS71 KCAR 181628 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1228 PM EDT Sat Sep 18 2021 ANZ050-051-190600- /O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1228 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
564 WHUS71 KCAR 181858 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 258 PM EDT Sat Sep 18 2021 ANZ050-051-190800- /O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 258 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
086 WHUS71 KCAR 182351 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 751 PM EDT Sat Sep 18 2021 ANZ050-051-191200- /O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 751 PM EDT Sat Sep 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY... * WHAT...N winds 10 to 15 kt with gusts up to 25 kt. Seas 4 to 6 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From midnight tonight to 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
081 WHUS71 KCAR 190402 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1202 AM EDT Sun Sep 19 2021 ANZ050-051-191215- /O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1202 AM EDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
834 WHUS71 KCAR 190713 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 313 AM EDT Sun Sep 19 2021 ANZ050-051-191515- /O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 313 AM EDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft expected, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
349 WHUS71 KCAR 191006 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 606 AM EDT Sun Sep 19 2021 ANZ050-051-191815- /O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 606 AM EDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Seas around 6 ft, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
448 WHUS71 KCAR 191402 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1002 AM EDT Sun Sep 19 2021 ANZ050-051-192000- /O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1002 AM EDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Seas 4 to 6 ft, mostly in long period swell. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Sinko
453 WHUS71 KCAR 191837 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 237 PM EDT Sun Sep 19 2021 ANZ050-051-191945- /O.CAN.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 237 PM EDT Sun Sep 19 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Long period swells are falling below 5 feet and will continue to subside through the next several hours. $$ Sinko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 12:10 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 18, 12:10 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1210 AM EDT Sat Sep 18 2021 .SYNOPSIS... A cold front will cross the region Saturday, then exit across the Gulf of Maine Saturday night. High pressure will cross the region Sunday through Tuesday, then begin to exit across the Maritimes Wednesday. && .NEAR TERM /THROUGH TODAY/... 12:10 AM Update: Issued a dense fog advisory for coastal Hancock and coastal Washington County. Otherwise, only minor tweaks for the remainder of tonight based on the current and expected conditions. Prev Disc: A beautiful late astronomical summer eve across the FA with clouds increasing across southern locations. High pressure over the North Atlantic combined with an advancing tropical system off the Mid-Atlantic coast will funnel moisture northward tonight. At the same time a cold front will be tracking through Quebec with a 500mb vort max. This will result in an area of fog, low stratus and drizzle to push inland across Downeast locations around sunset tonight and will advance northward. Expecting low visibilities tonight across the southern half of the FA. An area of showers will develop tonight across Quebec and track into the North Woods before sunset well ahead of the cold front back to the west. Expect those showers to generally be north of a line from Moosehead to Baxter to Houlton. Given the moist southerly flow tonight with thick clouds expecting lows to generally be in the upper 50s to low 60s but cannot rule out a couple cooler spots in the far North Woods where clouds increase last. Tomorrow will feature a slow mix out and lift of the low clouds, drizzle and fog but expecting some sunny breaks by late morning. Weak shortwave combined with a cold front tracking into the North Woods by this time will kick off some showers. Modeled soundings are suggesting enough sunny breaks to develop some instability by afternoon with CAPE generally less than 1000j/kg. A few models suggesting up to 1500j/kg but not expecting a ton of instability. The cold front timing is looking a little quicker than previous forecasts based on trends in hi-res guidance and the 12z global models. By 2pm showers will be likely with a chance of thunderstorms stretching from PQI to Ashland to the Allagash Wilderness Waterway. Modeled soundings showing decent Sfc-3km lapse rates in the 7-7.5C/km range with weak shear noted by 25-30kts EBWD and 15-20kt Sfc-3km shear. It is possible we could see a rouge stronger storm or two but not expecting anything severe. A rouge storm or two could produce some gusty winds to 40mph or some pea sized hail but once again this will be the rarity tomorrow. Prior to cold front passage expect highs to be in the low 70s north with mid 70s around the Bangor area with the most daytime heating. It will be in the low to mid 60s at the coast with clouds and cool winds off the water. && .SHORT TERM /TONIGHT THROUGH MONDAY/... The cold front will cross Downeast areas early Saturday night, then exit across the Gulf of Maine overnight while high pressure builds across the region. Will have mostly cloudy skies along with a chance of showers/thunderstorms in advance of the cold front Downeast early Saturday night, with decreasing clouds in the wake of the front. Expect partly cloudy/mostly clear skies across northern areas Saturday night. High pressure then builds across the region Sunday through Monday with mostly clear skies. Favorable radiational cooling conditions could allow for frost across some northern areas later Sunday night, particularly across northwest areas. Near normal level temperatures are expected Sunday. Near normal, to slightly above normal, level temperatures are expected Monday. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will remain across the region Monday night through Tuesday with mostly clear skies. High pressure will begin to exit across the Maritimes Wednesday, while a cold/occluded front approaches New England from the west. However, uncertainty regarding the timing of the cold/occluded front and evolution of the upper pattern exists later Wednesday into Friday. Precipitation chances later Wednesday into Friday will be dependent on the eventual timing of the front and development of the upper pattern. Above normal level temperatures are expected Tuesday/Wednesday. Temperatures Thursday/Friday will be dependent on the eventual timing of the cold/occluded front. && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: Southern Sites: IFR/LIFR overnight with low cigs, FG and DZ. S winds less than 5kts. LIFR/IFR cigs/vsby will improve to MVFR by late morning. MVFR improving to VFR with a chance of showers and thunderstorms in the afternoon especially at BGR. S-SW winds 5-10kts shifting NW by sunset. Northern Sites: VFR becoming MVFR/IFR late tonight with low cigs, FG and perhaps DZ. Southerly winds relaxing to 5-10kts. MVFR/IFR improves to MVFR/VFR in the afternoon with a chance of showers and thunderstorms. SW winds 5-10kts becoming NW in the afternoon behind the frontal passage. All sites become VFR by late afternoon. SHORT TERM: Saturday night...VFR north. Variable conditions with a chance of showers/thunderstorms Downeast during the evening, then VFR. North/northwest winds 5 to 10 knots north. Variable winds 5 to 10 knots, becoming north/northwest Downeast. Sunday...VFR. North/northwest winds 10 to 15 knots with gusts up to around 20 knots. Sunday night...Variable conditions with any patchy fog. Otherwise, VFR. Light winds. Monday through Tuesday night...VFR. Variable winds 5 to 10 knots becoming south Monday. South winds 5 to 10 knots Monday night. South winds 10 to 15 knots Tuesday/Tuesday night. Wednesday...VFR. South winds 10 to 15 knots with gusts up to 20 knots. && .MARINE... NEAR TERM: Winds/seas remain below SCA through the period. Areas of fog tonight with drizzle or isolated showers will reduce visibility below 1nm. Patchy fog continues tomorrow with a chance of showers reducing visibility to between 1 and 3nm. A tropical system will be tracking well south of the waters Sat night and 9-10sec swells of 4 to 5 feet will be arriving by sunset over the outer waters. SHORT TERM: Winds/seas below small craft advisory levels early Saturday night. Small craft advisory conditions possible later Saturday night into Sunday. Conditions below small craft advisory levels Sunday night through Monday. A chance of showers and areas of fog Saturday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Dense Fog Advisory until 9 AM EDT this morning for MEZ029-030. MARINE...None. && Near Term...CB/VJN Short Term...Norcross Long Term...Norcross Aviation...CB/VJN/Norcross Marine...CB/VJN/Norcross
Hazardous weather outlook, Sep 18, 12:08 AM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1208 AM EDT Sat Sep 18 2021 MEZ001>006-010-011-015>017-031-032-190415- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 1208 AM EDT Sat Sep 18 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-190415- Coastal Hancock-Coastal Washington- 1208 AM EDT Sat Sep 18 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-190415- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1208 AM EDT Sat Sep 18 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:07 AM EDT | Dense Fog Advisory | CAR | Hancock, Washington | 9 hr |
| Sep 18, 11:14 AM EDT | Special Weather Statement | CAR | Aroostook | 46 min |
| Sep 18, 1:31 PM EDT | Special Weather Statement | CAR | Piscataquis | 44 min |
| Sep 18, 2:15 PM EDT | Special Weather Statement | CAR | Penobscot | 45 min |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.